Alert archive / California / Gale Warnings in 2020
Gale Warning 16, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jun 24, 2020, 2:42 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2020, 2:42 PM PDT (21:42 UTC)
- Expired
- Jun 24, 2020, 10:50 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
826 WHUS76 KMTR 242142 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 242 PM PDT Wed Jun 24 2020 PZZ570-250545- /O.UPG.KMTR.SC.Y.0116.000000T0000Z-200626T0400Z/ /O.NEW.KMTR.GL.W.0016.200624T2142Z-200625T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 242 PM PDT Wed Jun 24 2020 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 14 feet at 9 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ565-250545- /O.EXB.KMTR.SC.Y.0117.200625T0400Z-200625T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 9 PM this evening to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-250545- /O.EXT.KMTR.SC.Y.0117.000000T0000Z-200625T2200Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet at 9 seconds expected. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-250545- /O.CON.KMTR.SC.Y.0116.000000T0000Z-200625T2200Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 12 feet at 10 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-250545- /O.CON.KMTR.SC.Y.0117.200624T2200Z-200625T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-250545- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T1600Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 feet at 9 seconds expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 9 AM this morning to 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-250545- /O.CON.KMTR.SC.Y.0117.200625T0000Z-200625T1000Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...From 5 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ530-250400- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West to southwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ531-250400- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T0400Z/ San Francisco Bay South of the Bay Bridge- 242 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...San Francisco Bay South of the Bay Bridge. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
230 WHUS76 KMTR 250523 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1023 PM PDT Wed Jun 24 2020 PZZ565-250630- /O.CAN.KMTR.SC.Y.0117.000000T0000Z-200625T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 1023 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below advisory criteria. $$ PZZ570-251000- /O.CON.KMTR.GL.W.0016.000000T0000Z-200625T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 1023 PM PDT Wed Jun 24 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 12 to 14 feet at 8 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ571-251330- /O.CON.KMTR.SC.Y.0116.000000T0000Z-200625T2200Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 1023 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 13 feet at 9 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-251330- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T2200Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 1023 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet at 9 seconds. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-251000- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 1023 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Seas 8 to 10 feet at 9 seconds. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-251330- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T1600Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 1023 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet at 9 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-251000- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T1000Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 1023 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Seas 8 to 10 feet at 9 seconds. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
772 WHUS76 KMTR 250550 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1050 PM PDT Wed Jun 24 2020 PZZ570-251400- /O.CAN.KMTR.GL.W.0016.000000T0000Z-200625T1000Z/ /O.EXB.KMTR.SC.Y.0117.000000T0000Z-200626T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 1050 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 14 feet at 9 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-251400- /O.CON.KMTR.SC.Y.0116.000000T0000Z-200625T2200Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 1050 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet at 9 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-251400- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T2200Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 1050 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet at 9 seconds. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-251000- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 1050 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Seas 8 to 10 feet at 9 seconds. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-251400- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T1600Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 1050 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet at 9 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-251000- /O.CON.KMTR.SC.Y.0117.000000T0000Z-200625T1000Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 1050 PM PDT Wed Jun 24 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Seas 8 to 10 feet at 9 seconds. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 24, 1:55 PM PDT, 47 minutes earlier.
Area forecast discussion, Jun 24, 1:55 PM PDT, 47 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
155 PM PDT Wed Jun 24 2020
.SYNOPSIS...Seasonably warm weather will continue inland at least
through Saturday while persistent onshore flow and a marine layer
will keep the coast and bays mild. A dry trough arrives by Sunday
with a modest cooling trend through Monday before temperatures
rebound back to seasonably warm levels once again.
&&
.DISCUSSION...as of 1:55 PM PDT Wednesday...Clouds cleared back
to the beaches this afternoon with the marine layer around 2000
feet along the coast. The SFO to Sac gradient is a healthy 2.4 mb
onshore with steady west winds from the Golden Gate out into the
Delta. The onshore winds and persistent marine inversion will
allow low clouds to spread back into the bays and valleys
overnight into Thursday morning. The synoptic pattern features a
weak shortwave at 500 mb buckling through the flow over the Sierra
while a 597 dm high over the East Pac is ridging over NorCal. This
strong high will continue to compress the marine layer and likely
produce some coastal fog and drizzle late tonight into Thursday
morning.
Temperatures shouldn't change too much Thursday through Saturday
with 850 mb temps hovering around 24-27 celsius. This will allow
triple digit heat to be widespread across the Central Valley but
the persistent onshore winds and marine layer will keep any
prolonged heat in check for much of the Bay Area and Central
Coast. Night time fog will bring cooler overnights for most
locations below 1500 feet which helps to keep the Heat Risk in the
Low to Moderate category.
Next synoptic change will be a breakdown of the upper ridge
Saturday night into Sunday as an unseasonably deep upper trough
drops into the Pacific Northwest. Will be expecting a deepening
marine layer late Sat night into Sunday with increasing westerly
winds which could increase fire weather concerns across the East
Bay interior valleys.
Modest cooling trend lasts Sunday into Monday before ridging
rebuilds for much of next week with continued dry weather.
&&
.AVIATION...As of 11:35 AM PDT Wednesday...For 18z tafs.
Eroding marine layer around the Bay Area is allowing for VFR at
most terminals. Expect a repeat of the marine layer tonight. The
forecast is essentially persistence. Winds this afternoon will be
similar to yesterday with some locally breezy conditions.
Vicinity of KSFO...VFR is expected for much of the daylight hours.
The marine layer will make itself known again late afternoon/early
evening. Look for a similar burn off time Thursday morning. Winds
will be breezy out of the NW this afternoon.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...Another day struggling to clear at MRY
and SNS. A few breaks are expected this afternoon at MRY while SNS
should go VFR for a handful of hours. Overall look for IFR to MVFR
conditions through the day.
&&
.MARINE...as of 10:53 AM PDT Wednesday...Northwesterly winds will
increase across the outer and northern waters today as high
pressure builds over the eastern Pacific. Expect locally breezy
afternoon and evening winds over the San Francisco Bays as well.
These winds will generate steep fresh swell resulting in hazardous
seas conditions, particularly for smaller vessels. Winds will then
diminish across much of the waters late this week. Mixed seas will
persist with a short period northwest swell and a longer period
southerly swell.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 3 AM
SCA...SF Bay until 9 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: RWW
AVIATION: BFG
MARINE: BFG
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:10 PM PDT | Small Craft Advisory | MTR | 110 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.